MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC4242C100TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802); Pain (1994); Rupture (2208)
Date of Event 01/25/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Concomitant medical products: vamc4242c150tu, sn (b)(4), expiration date: 2017-11-03, (b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the endovascular treatment of a thoracic aortic aneurysm.It was reported that the patient presented emergently with pain and an enlarged aneurysm with a rupture.It was noted that there was no visible endoleak.The patient expired as a result of the rupture.The physician stated that the cause of the event could not be determined.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the aneurysm expansion leading to the rupture and patient death could not be determined from the films provided.The anatomy at implant was not provided, and earlier post-implant films were not available for review.Earlier images returned were non-contrast; therefore, no assessment of any endoleak or stent graft/vessel patency could be performed.Recent ct¿s showed no clear endoleak.However, there appeared to be a small (20 ¿ 30mm) amount of overlap between 2 devices within the 90° acute angulated portion of the descending thoracic.The amount of overlap at implant is unknown.Although no endoleak was observed, it is possible that the taa was being pressurized from this stent graft junction due to a marginal junctional overlap within the angulated section of the thoracic.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6337341
Report Number2953200-2017-00214
Device Sequence Number1610368
Product Code MIH
UDI-Device Identifier00643169347144
UDI-Public00643169347144
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2017
Device Model NumberVAMC4242C100TU
Device Catalogue NumberVAMC4242C100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2017
Initial Date Received by Manufacturer 01/25/2017
Supplement Date Received by ManufacturerNot provided
03/08/2017
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date03/15/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR